Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 412, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 21, 2005, 4:54 PM EDT for Polk County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2005, 4:54 PM EDT (20:54 UTC)
- Expired
- Oct 21, 2005, 5:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Polk County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 212056 SVRFFC GAC233-212130- /O.NEW.KFFC.SV.W.0412.051021T2054Z-051021T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT FRI OCT 21 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN POLK COUNTY IN NORTHWEST GEORGIA * UNTIL 530 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF CEDARTOWN...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE NORTHERN PORTION OF POLK COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8541 3400 8540 3408 8501 3411 8517 $$
1 follow-up statement
000 WWUS52 KFFC 212120 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 PM EDT FRI OCT 21 2005 GAC233-212130- /O.CON.KFFC.SV.W.0412.000000T0000Z-051021T2130Z/ POLK GA- 519 PM EDT FRI OCT 21 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR NORTHERN POLK COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED BETWEEN CEDARTOWN AND SENEY ...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL PROBABLY REMAIN OVER MAINLY RURAL AREAS OF NORTHERN POLK COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8541 3400 8540 3408 8501 3411 8517 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 2:56 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 21, 2:56 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT FRI OCT 21 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) THE COLD FRONT WILL SWING THROUGH THE STATE TONIGHT INTO SATURDAY...BUT WITH VERY LITTLE MOISTURE. THE LOW PUSHES RAPIDLY THROUGH THE AREA...AS THE LARGE AREA OF HIGH PRESSURE DROPS INTO THE PLAINS AND USHERS A COLDER AIR MASS OVER THE AREA FOR THE WEEKEND. .LONG TERM...(MONDAY THROUGH FRIDAY) A SERIES OF SHORT WAVES SWINGING THROUGH THE BASE OF THE TROUGH WILL BRING MORE COLD AIR TO THE SOUTHEAST FOR EARLY NEXT WEEK... AND THE LARGE AREA OF HIGH PRESSURE REMAINS DOMINATE WHILE LIMITING ANY MOISTURE REACHING OUR CWA THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 59 70 47 70 / 10 0 5 10 ATHENS 60 73 47 71 / 20 5 5 10 GAINESVILLE 58 71 47 69 / 20 5 5 10 ROME 55 70 45 69 / 10 0 5 10 COLUMBUS 61 78 52 76 / 10 5 5 10 MACON 61 81 47 75 / 10 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
Hazardous weather outlook, Oct 21, 5:00 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT FRI OCT 21 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 500 AM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ...ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON... .SYNOPSIS... A COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE TO CENTRAL GEORGIA LATE TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LIGHTNING. THE MOST LIKELY LOCATIONS FOR THUNDERSTORMS WILL BE NORTHWEST OF ATLANTA AND SOUTHEAST OF MACON...THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... MINIMAL MOISTURE WILL INCREASE AHEAD OF A COLD FRONT. CAPES WILL INCREASE 500 TO 1500 WITH A WEAK UPPER LEVEL DISTURBANCE MOVING TO THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 36 min |
| Oct 21, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 22 min |
| Oct 21, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 26 min |
| Oct 21, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 38 min |
| Oct 21, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.